Enlarged and sore breasts.: Hi I'm new to... - Men's Health Forum

Men's Health Forum

27,208 members4,160 posts

Enlarged and sore breasts.

Grayjay profile image

Hi I'm new to this forum and have a problem with my prostate which is enlarged and have trouble peeing, I've been prescribed finasteride to help with the flow. Since taking it my breasts have swollen and become very sore, and peeing hasn't improved much. I was on Tamsulosin for the same problem which seemed much better. I did get the breast problem but it got better after a while my GP said it lowered my blood pressure so changed it. I'd rather be back on Tamsulosin and take the risk with the blood pressure. Can anyone give me advice. Can't get through to my GP at all even for a chat on the phone.

Thanks.

9 Replies

Breast enlargement is a side effect of finasteride. If you can’t tolerate tamsulosin because of BP issues, you could try low dose tadalafil. Speak to your doctor.

Grayjay profile image
Grayjay in reply to xsevenx

Thanks xsevenx, will do providing I can get to speak to my GP..

xsevenx profile image
xsevenx in reply to Grayjay

Have you noticed any other side effects eg: mood, appetite, libido? I am hoping to avoid this for my BPH. I am worried about what else it may do to me.

Finasreride is. 5-alpha reductase inhibitor and you should have been warned that it’s prostate size reducing effect would take about 6 months to see. I was recently put on it but I am staying on tamsulosin for the 6 months my BP is OK and does not go too low.

Hi, Was on Tamsulosin, but only for a few days, because I almost passed out, so now prescribed Tamsulosin. It can take up to 6 months before any improvement and only on 4th month at moment.

Have minor prostate issues sometimes have to get up 5 or 6 times in night for a pee. Prescribed Tamsulosin to aid this but to my mind was no help so have discontinued taking it. Have a growth of tissue in prostate which acts as an inefficient flap valve which obstructs free flow of urine.Now just live with the consequences. Been signed off by consultant.

Was on finasteride for nearly 20 years. I found it improved flow considerably and that quite quickly, although my GP said it took months to work. No noticeable effect on breast tissue. However, when I was subsequently diagnosed with prostate cancer about two years ago, the fact that I was taking finasteride confuses the PSA result and meant they could not give me a Gleason score. Fortunately cancer seems to have been zapped by radiotherapy, with associated hormone therapy, but will be on Bicalutamide until next year, and that certainly has an effect on breast tissue.

Hi, I've managed to speak to my GP on the phone. He has put me back in Tamsulosin every other day as well as Finasteride daily. Instant improvement thank heavens. He advised me to buy a blood pressure monitor, which I have and keep an eye on BP. Both meds give you the breast problems as side effects, just hope it goes away. Thanks for your input.

xsevenx profile image
xsevenx in reply to Grayjay

I hope things settle down for you. GP sounds sensible which is good.

You may also like...